MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

CONMED UTICA CONMED; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Catalog Number 60-5180-104
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A sales representative reported on behalf of a customer that the 60-5180-104, electrosurgical accessory,loop excision electrode device was being used during a leep procedure on (b)(6) 2024, and the ¿loop electrode broke during resection of the tissue.¿ the procedure was completed without the use of an alternate device, and there was no delay.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.However, follow-up assessment found that "loop broke in the middle with sides still attached." it is unknown if any fragmentation fell into the surgical site.Per sales representative, "could not locate the piece that was missing after patient exam.Compared broken device to intact device.After visual exam.Could not locate broken pieces.Size of electrode piece that was broken was the size of an eyelash making it very difficult to locate.Nothing was removed." the patient's current condition is reportedly "stable, no harm known at this point." this report is being raised due to the reported injury of fragmentation; although not found in the patient, they cannot produce the piece and its location is unknown.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to inspect and test each device before each use.These devices should be inspected before and after each use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.Verify that the electrode is fully and securely seated in the handpiece before use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 60-5180-104, electrosurgical accessory, loop excision electrode device was being used during a leep procedure on (b)(6) 2024, and the ¿loop electrode broke during resection of the tissue.¿.The procedure was completed without the use of an alternate device, and there was no delay.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.However, follow-up assessment found that "loop broke in the middle with sides still attached.".It is unknown if any fragmentation fell into the surgical site.Per sales representative, "could not locate the piece that was missing after patient exam.Compared broken device to intact device.After visual exam.Could not locate broken pieces.Size of electrode piece that was broken was the size of an eyelash making it very difficult to locate.Nothing was removed.".The patient's current condition is reportedly "stable, no harm known at this point.".This report is being raised due to the reported injury of fragmentation; although not found in the patient, they cannot produce the piece and its location is unknown.

Brand Name
CONMED
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20148269
Report Number1320894-2024-00226
Device Sequence Number8301904
Product Code HGI
UDI-Device Identifier30653405010238
UDI-Public(01)30653405010238(17)270130(10)202201311
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K925333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-5180-104
Device Lot Number202201311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic